Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 110, NWS Raleigh, NC

June 11, 2007Montgomery County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 11, 2007, 7:37 PM EDT for Montgomery County, North Carolina. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2007, 7:37 PM EDT (23:37 UTC)
Expired
Jun 11, 2007, 8:30 PM EDT
In force
53 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Montgomery County, NC

The radar

The Raleigh/Durham radar (KRAX), 136 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 8:20 PM EDTTSTM WND DMGTroy, NCTREES AND POWERLINES DOWN ON ELDORADO ROAD AND BILLHEN ROAD IN TROY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
458 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 112338 RRA
SVRRAH
NCC123-120030-
/O.NEW.KRAH.SV.W.0110.070611T2337Z-070612T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
737 PM EDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 830 PM EDT

* AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM OVER MECHANIC OR ABOUT 5 MILES NORTHWEST OF 
STEEDS... MOVING SOUTH AT 15 MPH. HAIL TO THE SIZE OF QUARTERS AND 
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  STEEDS...
  STAR...BISCOE...
  TROY
  BADIN LAKE

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

LAT...LON 3529 8005 3532 8006 3538 8005 3544 8010
      3549 8011 3550 7981 3545 7979 3527 7974
      3526 7973

$$

BADGETT
2 follow-up statements
000 
WWUS52 KRAH 120020
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
819 PM EDT MON JUN 11 2007

NCC123-120030-
/O.CON.KRAH.SV.W.0110.000000T0000Z-070612T0030Z/
MONTGOMERY NC-
819 PM EDT MON JUN 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHERN MONTGOMERY COUNTY...

AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR TROY...
MOVING SOUTH AT 10 MPH.

FREQUENT LIGHTNING... WINDS IN EXCESS OF 58 MPH... AND HAIL TO THE 
SIZE OF PENNIES ARE LIKELY WITH THIS STORM. 

TAKE SHELTER IN AN INTERIOR ROOM. 

LAT...LON 3529 8005 3532 8006 3538 8005 3544 8010
      3549 8011 3550 7981 3545 7979 3527 7974
      3526 7973

$$

BADGETT
000 
WWUS52 KRAH 120032
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT MON JUN 11 2007

NCC123-120040-
/O.EXP.KRAH.SV.W.0110.000000T0000Z-070612T0030Z/
MONTGOMERY NC-
830 PM EDT MON JUN 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONTGOMERY COUNTY
EXPIRED AT 830 PM EDT...

THE SEVERE THUNDERSTORM WEAKENED BELOW SEVERE LIMITS AS OF 830 PM... 
AND THE WARNING HAS EXPIRED. 

STRONG THUNDERSTORMS WILL CONTINUE TO DROP VERY HEAVY RAIN AND 
PRODUCE FREQUENT LIGHTNING AND WINDS TO 45 MPH SOUTH OF TROY THROUGH 
900 PM. 

STAY IN A STURDY SHELTER UNTIL THESE STORMS PASS.

LAT...LON 3529 8005 3532 8006 3538 8005 3544 8010
      3549 8011 3550 7981 3545 7979 3527 7974
      3526 7973

$$

BADGETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:32 PM EDT, 4 hours 5 minutes earlier.

Area forecast discussion, Jun 11, 3:32 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT MON JUN 11 2007

.SYNOPSIS...
AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL REMAIN ACROSS THE EAST
COAST THROUGH MUCH OF THE WEEK. THIS WILL RESULT IN UNSETTLED
WEATHER AND COOLER THAN NORMAL TEMPERATURES.
&&

.NEAR TERM /THROUGH TONIGHT/...
SCATTERED CONVECTION PRESENTLY ONGOING ACROSS THE WESTERN
PIEDMONT OF VA AND THE CAROLINAS. CONVECTION DEVELOPED NEAR THE
INSTABILITY AXIS/THETA-E RIDGE IN THE FOOTHILLS AND W PIEDMONT AND
WAS MOVING SLOWLY SE. WET BULB ZERO VALUES FOR A MODIFIED GSO
SOUNDING WERE RIGHT AROUND 9K FT AND WEAK SHEAR SUGGESTS PRIMARY
THREAT THIS EVENING WILL BE HAIL. NUMEROUS HAIL REPORTS RECEIVED
FROM WFOS CAE/GSP/RNK. MAIN THREAT OF CONVECTION THIS EVENING WILL
BE ALONG THE VA BORDER COUNTIES AS THUNDERSTORMS IN SOUTHERN AND
CENTRAL VA SHOULD SLOWLY MOVE SOUTH TOWARD NORTHERN NC. PLAYED UP
POPS ACROSS SW AND N ZONES THIS EVENING WITH LOW CHC POPS IN THE
SE. DONT EXPECT A LOT OF CLEARING SO RAISED MIN TEMPS TONIGHT
TOWARD THE UPPER END OF GUIDANCE.
&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
UPPER LEVEL TROUGH BUILDS SLOWLY WEST THROUGH THURSDAY WITH
FALLING HEIGHTS OVER NC THROUGH THE PERIOD. A SERIES OF
DISTURBANCES ROTATE TROUGH THE TROUGH AXIS WITH ONE APPROACHING
W NC TUESDAY AFTN AND ANOTHER WED AFTN. EXPECT ANOTHER ROUND OF
SCT CONVECTION TO FIRE AGAIN ON TUESDAY. BUFR SOUNDINGS INDICATE
MODERATE INSTABILITY BUT LOW WET BULB ZERO VALUES SUGGEST AT LEAST
A LIMITED HAIL THREAT. BEST COVERAGE FOR CONVECTION SHOULD RANGE
DURING THE MID TO LATE AFTERNOON HOURS ACROSS THE WESTERN PORTIONS
OF CWA. WILL HOLD MAX TEMPS TOWARD THE COOLER SIDE OF GUIDANCE
WITH HIGHS WITHIN A FEW DEGREES OF 80 ON TUES AND WED WITH SOME
MODERATION ON THURSDAY. CLOUDINESS SHOULD KEEP MIN TEMPS MODERATED
AS WELL.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
AN UPPER LEVEL TROUGH AND A WEAK PRESSURE PATTERN AT THE SURFACE
WILL DOMINATE THE PERIOD. WITH SURFACE DEW POINTS IN THE UPPER 50S
TO MID 60S AND NO LARGE SCALE TRIGGER FOR CONVECTION IN THE LOWER
LEVELS... RAIN CHANCES SHOULD BE SMALL AND CONFINED MAINLY TO THE
AFTERNOONS. NEAR TO BELOW NORMAL TEMPERATURES INTO SATURDAY
MORNING. MID LEVEL RIDGING APPROACHES FROM THE WEST LATE IN THE
PERIOD AND A WARMING TREND ENSUES. AFTERNOON HIGHS 90 TO 95 BY
MONDAY. MORNING LOWS WARM AS WELL...WITH UPPER 60S TO LOWER 70S BY
MONDAY MORNING.
&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
ALTHOUGH CONVECTION IS POSSIBLE AT ANY OF THE TAF SITES THROUGH
THIS EVENING... THE BETTER COVERAGE IS MORE LIKELY IN THE WEST.
HAVE LIMITED ANY THUNDERSTORM MENTION TO GREENSBORO AND WINSTON-
SALEM AT THIS TIME. CONVECTION SHOULD END A FEW HOURS AFTER
SUNSET. WIDESPREAD MVFR FOG A FEW HOURS BEFORE DAWN WILL DISSIPATE
SHORTLY AFTER SUNRISE. SCATTERED CUMULUS DEVELOP BEFORE NOON
TUESDAY.
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...BLAES
LONG TERM...RLH
AVIATION...RLH
Hazardous weather outlook, Jun 11, 4:32 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
432 PM EDT MON JUN 11 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-122045-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
432 PM EDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING
HOURS... ESPECIALLY TO THE NORTH AND WEST OF RALEIGH. A FEW OF
THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...
VERY HEAVY RAIN AND WIND GUSTS IN EXCESS OF 50 MPH.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 11, 7:09 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
709 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND DMG     2 N MIDWAY              36.01N 80.27W
06/11/2007                   FORSYTH            NC   LAW ENFORCEMENT

            911 OFFICIAL REPORTED A TREE FELL ON A HOUSE ON HUDSON
            RD... NORTH OF MIDWAY.

&&

BLS
Local storm report, Jun 11, 7:24 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
724 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     N WELCOME               35.91N 80.25W
06/11/2007                   DAVIDSON           NC   TRAINED SPOTTER

            NUMEROUS LARGE TREE LIMBS DOWN NORTH OF WELCOME.

&&

BLS
Local storm report, Jun 11, 7:26 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
726 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             LEXINGTON               35.81N 80.26W
06/11/2007  E0.75 INCH       DAVIDSON           NC   TRAINED SPOTTER

            SPOTTER REPORTED PENNY SIZE HAIL IN LEXINGTON.

&&

BLS
Local storm report, Jun 11, 7:30 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
730 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     5 W ASHEBORO            35.72N 79.90W
06/11/2007                   RANDOLPH           NC   LAW ENFORCEMENT

            TREE DOWN IN MECHANIC.

&&

BLAES
Local storm report, Jun 11, 7:32 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
732 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND DMG     MIDWAY                  35.98N 80.27W
06/11/2007                   DAVIDSON           NC   LAW ENFORCEMENT

            911 OFFICIAL REPORTED A TREE FELL ON A HOUSE ON HUDSON
            RD... NORTH OF MIDWAY.

&&

BLS
Local storm report, Jun 11, 7:36 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
736 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             8 SW ASHEBORO           35.64N 79.91W
06/11/2007  M1.00 INCH       RANDOLPH           NC   TRAINED SPOTTER

            1.0 INCH HAIL REPORTED NEAR LASSITER MILL IN SOUTHWESTERN
            RANDOLPH COUNTY.

&&

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:01 PM EDTSevere Thunderstorm WarningRAHPerson59 min
Jun 11, 4:08 PM EDTSevere Thunderstorm WarningRAHGuilford57 min
Jun 11, 4:10 PM EDTSevere Thunderstorm WarningRAHForsyth65 min
Jun 11, 4:36 PM EDTSevere Thunderstorm WarningRAHAlamance54 min
Jun 11, 5:01 PM EDTSevere Thunderstorm WarningRAHGranville, Person47 min
Jun 11, 5:52 PM EDTSevere Thunderstorm WarningRAHForsyth53 min
Jun 11, 6:19 PM EDTSevere Thunderstorm WarningRAHDavidson56 min
Jun 11, 7:00 PM EDTSevere Thunderstorm WarningRAHRandolph60 min
Jun 11, 7:05 PM EDTSevere Thunderstorm WarningRAHDavidson55 min
Jun 11, 7:37 PM EDTSevere Thunderstorm WarningRAHVance38 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.